I was prescribed .1mg of levothyroxine last November.
Hello Diva... Before you started the hormone your body was not at its natural metabolism. You should be due, if you have not done so, a TSH blood test to see if this dose is correct for you.
You have gained some weight, not just due to holiday eating, but because your metabolism is different and you are burning food differently. If you can't change your weight on your own by cutting back on sweets, sodas, high calorie snacks, and alcohol I suggest you see a dietician. They can help you find areas to reduce your food intake a bit and get your weight back. You can also do exercise which will burn up the weight faster. Weight changes are due to the hypothyroid conditions. Levothyroxine returns your body back to normal.
Levothyroxine is a natural hormone your body needs. It is not really a medication like an antibiotic or such which is not a natural part of the body. Let me know if you have more questions, Karen
Karen your answer is so objective and valuable. With regard to levothyroxine, mine will be neither. I'm hoping to see an Endocrinologist within the next two weeks to get back on Synthroid. Weight gain was only one of my issues.
Endless Pred is wise and always a source of excellent facts. Although this is indeed one of my groups, I'm just a whiny party pooper right now.
I hope you find the other replies helpful.
4N Substances aka Frenchie
Hi divalproex sodium,
I have been hypothyroid for awhile off and on. Your metablolism slows down and you can get weight on. It's not the Synthroid meds. In my case it's also menopause and I have had munchies too. I'm trying to loose weight but just gaining even when I'm careful now. Counting down will help and if you can exercise that helps too. I use to walk every day but since winter came I'm lucky to get in a few times a week.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jan 2015 • 1 answer
Posted 28 Apr 2016 • 0 answers
Posted 22 May 2017 • 1 answer
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Posted 15 Dec 2017 • 2 answers
Posted 19 Apr 2018 • 1 answer